Alert archive / Virginia / Wind Advisories in 2021
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at May 9, 2021, 3:50 AM EDT for Buchanan County, Dickenson County, Virginia. It took effect at May 9, 2021, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2021, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 9, 2021, 12:00 PM EDT
- Expired
- May 9, 2021, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2570 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS71 KRLX 090750 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 350 AM EDT Sun May 9 2021 VAZ003-004-091600- /O.NEW.KRLX.WI.Y.0006.210509T1600Z-210509T2300Z/ Dickenson-Buchanan- Including the cities of Clintwood, Grundy, and Vansant 350 AM EDT Sun May 9 2021 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Dickenson and Buchanan Counties. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
630 WWUS71 KRLX 091554 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1154 AM EDT Sun May 9 2021 VAZ003-004-092300- /O.CON.KRLX.WI.Y.0006.210509T1600Z-210509T2300Z/ Dickenson-Buchanan- Including the cities of Clintwood, Grundy, and Vansant 1154 AM EDT Sun May 9 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Buchanan and Dickenson Counties. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
376 WWUS71 KRLX 092259 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 659 PM EDT Sun May 9 2021 VAZ003-004-100000- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-210509T2300Z/ Dickenson-Buchanan- Including the cities of Clintwood, Grundy, and Vansant 659 PM EDT Sun May 9 2021 ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... While occasional gusts up to 40 mph are still possible over the next hour, wind speeds have have begun to diminish this evening. Therefore the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at May 9, 1:56 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 9, 1:56 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 156 AM EDT Sun May 9 2021 .SYNOPSIS... Warm front crosses tonight, then a cold front late Sunday. High pressure early next week. Weak systems later next week. && .NEAR TERM /THROUGH TODAY/... As of 901 PM Saturday... Inherited forecast is in great shape with no adjustments of significance required at this time. As of 245 PM Saturday... Clouds will be on the increase tonight as a developing warm front approaches. There will be a short window for temperatures to drop to near frost concern thresholds in some hollers and sheltered valleys. This would be very short lived as the aforementioned warm front should quickly nix that threat with the thickening clouds and showers. Much of the shower activity looks to affect northern counties late tonight into Sunday morning. Models continue to lift the warm front north into southern PA, followed by low pressure tracking across central OH and southern PA. This would keep much of the area in the warm sector with breezy and warm conditions into the early afternoon. Wind gusts may reach into the 30 to 35 kt range along and south of I64, especially if any sun is realized. As the afternoon progresses, a prefrontal band of showers will attempt to move through southeast OH and into western WV before weakening. As such, it appears much of the precipitation will hold off until Sunday evening. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... As of 245 PM Saturday... The start of the period will feature low pressure, first noted in the near term, elongated along the Ohio River Valley with moderate to heavy rain accompanying the surface frontal boundary. The front will slowly trek eastward across the forecast area overnight Sunday, with lingering showers wrapping up along the Greenbrier Valley around daybreak Monday. Invasive high pressure will settle into the Great Lakes region through the remainder of the forecast period, prompting dry weather in the Central Appalachians. Monday will be the coldest day of the week in the wake of the cold front, with a bit of a warm up slated heading through the work week. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 245 PM Saturday... Surface high pressure swings into the Mid-Atlantic on the backside of the work week. Moisture ushered in from the Gulf in the wake of the high's departure may spark the potential for showers Thursday into Friday, but with very little forcing aloft for aid, this feature looks to be lackluster. Temperatures near frost/freeze criteria on Wednesday morning in the northeast WV mountains and has already been noted in the HWO. Afternoon highs continue to rebound after midweek, with the lowlands aiming to return to their climatological norm for this time of year for the conclusion of the forecast period. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 155 AM Sunday... Scattered showers will spread across the area this morning as a warm front lifts through, but precipitation intensity is expected to be light so little to no vsby impacts is expected with this activity. Thus, VFR conditions are expected overnight with just mid/upper level clouds across the area. As a low pressure system moves across OH today, the aforementioned warm front will pull north of the area and keep most of the area dry through about 18Z Sunday. However, it will become increasingly windy through the late morning and afternoon hours with southerly sustained winds of 15 to 20 kts and gusts up to 30 kts possible. If low level mixing is slower to develop, LLWS may be a concern for some terminals, particularly northern sites where the LLJ will take a bit longer to increase. Precipitation chances will increase by late afternoon and evening from west to east as a cold front approaches the area. Have added mention of VCTS with this activity for most terminals as a line of showers and occasional embedded storms is expected to sweep through the region, but overall lightning activity should be fairly limited. Regardless. flight conditions are expected to deteriorate overnight from west to east as CIGs quickly lower to MVFR/IFR and brief heavy downpours causing occasional vsby restrictions. Winds will also switch to the NW as the cold front pushes to the southeast of the area and the cold air advection should keep winds gusty overnight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: LLWS could be a concern if low level mixing is weak initially as the low level jet increase across the region. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SUN 05/09/21 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H M M M H PKB CONSISTENCY H H H H H H H H H H M H CKB CONSISTENCY H H H H H H H M M M M L AFTER 06Z MONDAY... IFR possible in rain Sunday night into Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...30/MEK NEAR TERM...RH/30 SHORT TERM...MEK LONG TERM...MEK AVIATION...RG
Hazardous weather outlook, May 8, 4:11 PM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Charleston WV 411 PM EDT Sat May 8 2021 WVZ523-526-092015- Northwest Pocahontas-Southeast Randolph- 411 PM EDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Tonight. Isolated locations may briefly flirt with the freezing mark tonight. Otherwise, hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A light freeze may occur Tuesday night into Wednesday morning. Frost may also develop. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083>085-WVZ009>011-092015- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood- Pleasants-Tyler- 411 PM EDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of southeast Ohio and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A marginal risk of severe weather is indicated to exist by the Storm Prediction Center for late Sunday afternoon and evening. Isolated locally damaging wind gusts will be the primary severe storm threat. There is a marginal risk that persistent rainfall Sunday and Sunday night becomes excessive, causing localized flooding in low lying and poor drainage areas. In addition, strong rises may occur on area creeks and rivers. Frost may occur Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ086-087-WVZ005>008-014-017-092015- Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell- Mason-Jackson WV-Putnam-Wirt- 411 PM EDT Sat May 8 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A marginal risk of severe weather is indicated to exist by the Storm Prediction Center for late Sunday afternoon and evening. Isolated locally damaging wind gusts will be the primary severe storm threat. Frost may occur Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ013-015-016-018>020-024>034-039-040-515>522-524-525- 092015- Dickenson-Buchanan-Lincoln-Kanawha-Roane-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Southeast Pocahontas-Northwest Randolph- 411 PM EDT Sat May 8 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost may occur Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Virginia, 2021Every wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.